Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have sinus infection and blood in urine. Noticed tiny white freckle on clitoris. Took antibiotic

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Yes, I need your help.
My wife is 45 yrs old and healthy. Two weeks ago, she started urinating blood, so knew she had an UIT.
I called our family doctot friend and he put her on Bactrum b/c she was also suffering from a sinus infection as this same time. The blood vleared up in the urine and the sinus infection got better, however my wife was left where her clitoris feels like it has a 'rug burn'. MY wife and I hadnt been having rough sex. Prior to the UTI, we did lay side by side the night before where we kiss and have pillow talk AND she rubs the head of my erect penis on her vulva area (the area where she urinates and close to her clitoris).
Anyhow, with her clitoris being still being sore to the touch, I thought that the 1st line batrim antibiotic may have not been enough. (So, I had my doctor friend put her on Cipro 500mg twice a day for 3 days). Years ago she once had a UTI and was put on Cipro for 3-days and her UTI cleared up just like that. I feel her infection is 100% gone, but she is left with sensitivity to the clitoris and the maybe the inner labia (the small lips) are tender as well. TONIGHT, she allowed me to examine her clitoris with my pen light. Her vagina appears normal in color and smell and looks healthy, I didnt see any red inflammation. HOWEVER, I DID NOTICE A FEW, TINY WHITE FRECKLES IN THE CLITORAL AREA AND MAYBE ON THE CLITORIS ITSELF. I did not see a bunch of discharge or yeast, etc. My wife started a small amount of testosterone compounded cream about 2 months ago (to help with libidi and arousal fluid). She had been putting just a small amount each day rubbing it into her clitioral folds in the clitoral area. My wife, when she realized she had gotten a bad UTI ( i beleive it to have been a urethral infection) she stopped applying the testorerone cream to this area and instead just rubbed the cream onto her thighs. She got this UTI/urethrethral infection 14-17 days ago and started the bactrim 14 days ago for 10 days and then the Cipro for 3 days. The antibiotic wiped out the UTI, but it did nothing for her clitoris where she says it feel like its a scab or like a carpet burn and its best to not touch it.
It seems if she had a yeast infection, I would have seen (we used a bright light, etc) white cottage cheese, etc.
MY WIFE WANTS TO WAIT ANOTHER WEEK BEFORE GOING TO THE GYNACOLOGIST AS SHE THINKS THIS WILL HEAL ON ITS OWN. Its been 14 days !!! Please help me and her with advice and what to do and what could be going on here.

Posted Mon, 1 Apr 2013 in Women's Health
Answered by Dr. Nilofer AR 1 hour later
Thanks for posting your query on health care magic.

TINY WHITE FRECKLES IN THE CLITORAL AREA without ant redness indicates early stage of candida infection.
Since she was on antibiotics for 13 days( which is quite a long time), She has developed secondary candida infection.

I suggest her to get a vaginal swab test if it does not resolve on its own by 1 week.
Absolutely avoid friction in that area.
Keep the area dry and clean always.
Do not use testosterone cream for another 2 weeks.
Use cotton and loose fitting garments.

I would like to know
1. Is she is Diabetic?
2. When did you get her blood tested for sugar?
3. Does she have any other medical problem like thyroid?

Waiting for your reply,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Have sinus infection and blood in urine. Noticed tiny white freckle on clitoris. Took antibiotic 46 minutes later
No, she is not diabetic.
we did not get her blood tested
She doesnt have any health issues.

However, my wife weighed 160 and she wanted to get serious about losing 20 pounds. So 6 weeks ago, she stated a serious diet, where she exclusivley eats 'Medi-fast' foods.

Are you saying that she has had a yeast infection this whole time, rather than bacterial infection? (I see you used the word Candida to describe her.)
I didnt know a yeast infection could cause bright blood inthe urine.

2 weeks ago she did have burning when she urinated with quite a bit of blood in the urine in the toilet....she was scary. She and I didnt think of a yeast infection, it seems more logical with the blood that she had a bacterial infection and therefore it was smart to use the Bactrim. She also had a sinus infection when she had the UTI and so the doctor chose Bactrum to kill both infections.

I think what I think you are saying is that these antibiotics has now caused a yeast infection, since there was a few tiny white freckles near her clitoris ???

So, my wife should use one of those 24 or 48 hour yeast treatments that you purchase in a grocery store ??? This seems like a good idea.

We are not sure why her clitoris and the skin around her clitoris is painful to the touch??? We thought the painful clitoris was from t he bacterial infection.I looked at it, it didnt appear to be bright red. She and I thought the original bacterial infection also caused this clitoral sensitivity?

Maybe after 2 months omn the testosterone cream, this testosterone cream has mad her clitoris hurt when pushed on it???

Is the clitoris hurting when touched is her only sympton now.

Please be more specific if you please, doctor.

Also, she continued with the testosterone cream, she just applies it to her thighs rather than hurting clitoral area.

She also started on Thyroid medicine about 6-8 weeks ago too.
Her thyroid was a little sluggish.
The doctor she is consulting with provided a thyroid script because he is giving her the tools to lose weight.

My wife never eats fast food and she never over eats.

She just cant lose weight although she walks each night and eats really well.

I am thinking that this testosterone cream has slightly enlarged her clitoris and the testosterone although initially helped her to orgasm the first 6 weeks she was on the testosterone, but now she may have too much testosterone in her vulva/clitoris area AND now the testosterone is causing the clitoris to be tender to the touch ???
Answered by Dr. Nilofer AR 1 hour later
Thanks for your prompt response.

UTI and sinus infections were bacterial. Antibiotic treatment for the same was right. But it was for a prolonged time of 13 days(instead of 7 days) . This has lead to superimposed secondory candidial infection of Clitoris.
Cause of hurting clitoris is inflammation. It needs 2 weeks to heal.

Treatment would be to apply cream containg clotrimazole(candid cream) to clitoris.
Follow antithyroid medications. Avoid testosterone cream for 2 weeks .
I appreciate her efforts to reduce weight.

Hope this helps.
Dr Nilofer

Above answer was peer-reviewed by
Follow-up: Have sinus infection and blood in urine. Noticed tiny white freckle on clitoris. Took antibiotic 3 hours later
One last question. my wife takes meds for a low thyroid, so she takes synthroid to help the thyroid function a little better. So, I bleive u want her to stay on this medicine. The main question is, is that after my wife applies clotrimazole cream to her vulva area, how many times a day should she do this and should fill up a tube of this medicine and squirt it into her vaginal canal as well ???

Also, after a few days of treatment with this clotrimazole anti-fungal cream, would it be all right for her to then apply say a 1% hydrocortozone cream on her clitoris to help it reduce the inflammation.

Thank you very very much :)
Answered by Dr. Nilofer AR 14 hours later
Hi ,
1. Continue with thyroid medications.
2. Clotrimazole cream needs to be applied only to clitoris t three times daily for one week.
3. She can continue using testosterone cream after 2 weeks.
Hope this helps. Take care.
Dr nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor